Alert archive / Virginia / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 113, NWS Wakefield, VA
NWS Wakefield, VA issued this severe thunderstorm warning at May 27, 2000, 4:20 PM EDT for Mecklenburg County, Virginia. It was in force for 25 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- May 27, 2000, 4:20 PM EDT (20:20 UTC)
- Expired
- May 27, 2000, 4:45 PM EDT
- In force
- 25 min
- Issued by
- NWS Wakefield, VA
- Area
- Whole counties
County Mecklenburg County, VA
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 27, 4:35 PM EDT | Thunderstorm Wind | Boydton, VA | Trees downed in rural Mecklenburg county. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 27, 2:45 PM EDT | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Roanoke, VA (KRNK), launched 12:00Z, 8.3 hours before the alert went out and 116 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 15 J/kg
- Mixed-layer CIN
- -128 J/kg
- Mixed-layer LCL
- 897 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 188 m²/s²
- 0-3 km storm-relative helicity
- 216 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS51 KAKQ 272020 SVRAKQ VAC117-272045- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE WAKEFIELD VA 420 PM EDT SAT MAY 27 2000 THE NATIONAL WEATHER SERVICE IN WAKEFIELD HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... MECKLENBURG COUNTY IN SOUTH CENTRAL VIRGINIA * UNTIL 445 PM EDT * AT 420 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 4 MILES NORTHWEST OF SKIPWITH...OR ABOUT 6 MILES SOUTHEAST OF REDOAK...MOVING EAST AT 65 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR BOYDTON AT 425 PM EDT BASKERVILLE AT 430 PM EDT SOUTH HILL AT 435 PM EDT LA CROSSE AND BRACEY AT 440 PM EDT THE SEVERE THUNDERSTORM IS CAPABLE OF PRODUCING HAIL UP TO THE SIZE OF QUARTERS. DAMAGING WINDS GREATER THAN 60 MILES AN HOUR. THIS IS A DANGEROUS STORM. SEEK A STURDY SHELTER IMMEDIATELY! TORNADO WATCH IS IN EFFECT UNTIL 9 PM. LAT...LON 3675 7852 3655 7857 3656 7806 3675 7804 $$ SAMMLER
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wakefield, VA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 27, 3:50 PM EDT, 30 minutes earlier.
Area forecast discussion, May 27, 3:50 PM EDT, 30 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WAKEFIELD VA 350 PM EDT SAT MAY 27 2000 OTHER THAN TOR WATCH...TAKEN PREVIOUS FCST AND BOOSTED POPS SLIGHTLY NEXT 2 PDS ACRS MOST OF CWA. CONVECTIVE THREAT TNGT THRU SUN WL RMN ON BNDRY AS IT SETTLE OR WAFFLES ABT. ETA/AVN LOOK IN AGREEMENT WITH BNDRY ACRS SE VA SUN AND AS TROF DYNAMICS COME INTO PICTURE SUN AFTN...ANOTHER ROUND OF CONVECTIVE ACTIVITY LOOKS LIKELY. TEMPS WL BE TROUBLE THU TUES AS COOLER AIRMASS N OF BNDRY RMNS EVER PRESENT. CLDS AND OR PRECIP ALONE WILL MAKE FOR COOL CONDITIONS MOST SPOTS ANYWAY. WITH THAT...RAISED POPS...LOWERED SOME HIGHS. EXTENDED LOOKED OK SO MADE ONLY SLIGHT CHG THERE. CWF...NO FLAGS ATTM. MADE CHGS TO SEAS. .AKQ...NONE SAS
In the hours before
Special weather statement, May 27, 1:45 PM EDT, 2 hours 35 minutes before
NCZ012>017-030>032-102-VAZ048-049-060>063-065>073-079>084-086>098- 100-280544- SEVERE WEATHER OUTLOOK NATIONAL WEATHER SERVICE WAKEFIELD, VA 145 PM EDT SAT MAY 27 2000 THUNDERSTORMS CAPABLE OF PRODUCING LARGE AND DAMAGING WINDS POSSIBLE THROUGH THE EVENING... A NEARLY STATIONARY FRONTAL BOUNDARY REMAINS ACROSS SOUTH CENTRAL VIRGINIA THIS AFTERNOON. BANDS OF THUNDERSTORMS WILL FORM PERIODICALLY ALONG THE FRONT THIS AFTERNOON AND MOVE QUICKLY TO THE EAST. AREAS OF VIRGINIA MAINLY ALONG INTERSTATE 64 AND SOUTHWARD...AS WELL AS ALL OF NORTHEAST NORTH CAROLINA REMAIN THE FAVORED LOCATION FOR POTENTIALLY SEVERE WEATHER. THE PRIMARY THREAT WILL BE STRONG THUNDERSTORM WIND GUSTS OVER 60 MPH...BUT LARGE HAIL WILL ALSO BE POSSIBLE. CURRENTLY NO WATCHES OR WARNINGS ARE IN EFFECT...BUT THUNDERSTORMS CAN QUICKLY BECOME SEVERE IN THIS UNSTABLE WEATHER ENVIRONMENT. STAY TUNED TO NOAA WEATHER RADIO...OR OTHER MEDIA OUTLETS...FOR UPDATES ON SEVERE WEATHER POTENTIAL...DURING THE MEMORIAL DAY WEEKEND. SCHUMANN
Special weather statement, May 27, 2:42 PM EDT, 1 hour 38 minutes before
NCZ012-VAZ060-065>067-079-080-087-088-280100- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WAKEFIELD, VA 242 PM EDT SAT MAY 27 2000 ...TORNADO WATCH NUMBER 376 IN EFFECT FOR PORTIONS OF SOUTH CENTRAL VIRGINIA AND NORTHEAST NORTH CAROLINA UNTIL 900 PM EDT... VA-VIRGINIA COUNTIES INCLUDED ARE DINWIDDIE GREENVILLE LUNENBURG MECKLENBURG NOTTOWAY PRINCE EDWARD SUSSEX VA-VIRGINIA INDEPENDENT CITIES INCLUDED ARE EMPORIA NORTH CAROLINA COUNTIES INCLUDED ARE NORTHAMPTON .SKYWARN SPOTTERS... SKYWARN SPOTTER NETWORK ACTIVATION MAY BE NEEDED IN SOUTH CENTRAL VIRGINIA AND NORTHEAST NORTH CAROLINA NOW THROUGH 9 PM THIS EVENING. SPOTTERS ARE ENCOURAGED TO REPORT THREATENING WEATHER TO THE NATIONAL WEATHER SERVICE. STAY TUNED TO NOAA WEATHER RADIO AND/OR LOCAL MEDIA FOR LATER STATEMENTS AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. SCHUMANN
Special weather statement, May 27, 2:42 PM EDT, 1 hour 38 minutes before
NCZ012-VAZ060-065>067-079-080-087-088-280100- SPECIAL WEATHER STATEMENT...CORRECTED TO ADD BRUNSWICK COUNTY VA NATIONAL WEATHER SERVICE WAKEFIELD, VA 242 PM EDT SAT MAY 27 2000 ...TORNADO WATCH NUMBER 376 IN EFFECT FOR PORTIONS OF SOUTH CENTRAL VIRGINIA AND NORTHEAST NORTH CAROLINA UNTIL 900 PM EDT... VA-VIRGINIA COUNTIES INCLUDED ARE DINWIDDIE GREENVILLE LUNENBURG MECKLENBURG NOTTOWAY PRINCE EDWARD SUSSEX VA-VIRGINIA INDEPENDENT CITIES INCLUDED EMPORIA NORTH CAROLINA COUNTIES INCLUDED ARE NORTHAMPTON .SKYWARN SPOTTERS... SKYWARN SPOTTER NETWORK ACTIVATION MAY BE NEEDED IN SOUTH CENTRAL VIRGINIA AND NORTHEAST NORTH CAROLINA NOW THROUGH 9 PM THIS EVENING. SPOTTERS ARE ENCOURAGED TO REPORT THREATENING WEATHER TO THE NATIONAL WEATHER SERVICE. STAY TUNED TO NOAA WEATHER RADIO AND/OR LOCAL MEDIA FOR LATER STATEMENTS AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. SCHUMANN
Special weather statement, May 27, 3:14 PM EDT, 1 hour 6 minutes before
NCZ012-VAZ060-065>067-079-080-087-088-280100- SPECIAL WEATHER STATEMENT...CORRECTED TO ADD BRUNSWICK COUNTY VA NATIONAL WEATHER SERVICE WAKEFIELD, VA 242 PM EDT SAT MAY 27 2000 ...TORNADO WATCH NUMBER 376 IN EFFECT FOR PORTIONS OF SOUTH CENTRAL VIRGINIA AND NORTHEAST NORTH CAROLINA UNTIL 900 PM EDT... VA-VIRGINIA COUNTIES INCLUDED ARE BRUNSWICK DINWIDDIE GREENVILLE LUNENBURG MECKLENBURG NOTTOWAY PRINCE EDWARD SUSSEX VA-VIRGINIA INDEPENDENT CITY INCLUDED IS EMPORIA NORTH CAROLINA COUNTY INCLUDED IS NORTHAMPTON .SKYWARN SPOTTERS... SKYWARN SPOTTER NETWORK ACTIVATION MAY BE NEEDED IN SOUTH CENTRAL VIRGINIA AND NORTHEAST NORTH CAROLINA NOW THROUGH 9 PM THIS EVENING. SPOTTERS ARE ENCOURAGED TO REPORT THREATENING WEATHER TO THE NATIONAL WEATHER SERVICE. STAY TUNED TO NOAA WEATHER RADIO AND/OR LOCAL MEDIA FOR LATER STATEMENTS AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. SCHUMANN
The office that day
Everything else NWS Wakefield, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 27, 3:46 PM EDT | Severe Thunderstorm Warning | AKQ | Lunenburg | 29 min |
| May 27, 4:14 PM EDT | Severe Thunderstorm Warning | AKQ | Brunswick, Dinwiddie, Greensville, Sussex, City of Emporia | 31 min |
| May 27, 4:44 PM EDT | Severe Thunderstorm Warning | AKQ | Southampton, City of Franklin | 31 min |
| May 27, 4:44 PM EDT | Severe Thunderstorm Warning | AKQ | Greensville | 31 min |
| May 27, 5:00 PM EDT | Severe Thunderstorm Warning | AKQ | Isle of Wight, City of Suffolk | 30 min |
Nearby
Severe Thunderstorm Warnings in Virginia, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.